Feel drugged and toxic!

I was diagnosed with fibromyalgia and rheumatoid arthritis 6 weeks. My dr put me on the following meds:

:Methotrexate 2.5 mg 6tablets 1 time a week

Folic Acid 1 mg once a day,

Hydroxychloroquine 200mg 2 times a day

Duloxetqine DR 30mg 2 times a day

My pain is so much better, but I am feeling my body is so toxic. I feel so tired from so many meds, brain fog, nauseated, shaking in hands, blurred vision, headaches. My dr said I will be on these meds for life. I am not willing to accept this. I have no quality of life.

Does anyone feel poisoned? I am sensitive to meds, a 200 mg Motrin put me to sleep for 8 hours.

I am making an appointment for a second opinion. Are there any recommended literature that I could read? Thanks!

10 Replies

  • I'm struggling with this also. I could have written your post myself. I'm not sure what I'm going to going forward, however, I have decided to discontinue these meds after 90 days. I also doubled my calcium intake, milk thistle, and B12 vitamins. I know this post isn't helpful. But looking forward to other replies. Just know you are not alone. Good luck to you & God bless.

  • Hi I know what you mean! I quit all meds and use diet and supplements for leaky gut,which is the main reason for auto-immune diseases. There is alot of info on the internet. Hope you find what you need!

  • Yes, I too feel poisoned. You've only been on your meds for 6 weeks. Give it another 6 weeks for the drugs to kick in. Once you are stable, you may be able to start reducing your drug intake.

    I wish my doctor had aggressively treated this disease. He didn't and now 2 years later, I am unable to work. I have swellings and pain in many joints.

    Take care


    PS. Yes please look up Leaky gut syndrome


  • I would try to get on prednisone and ween off into Methotrexate. it helps me sometimes well all suffer from a combo of things and need to differentiate . I get cortisone shots in my shoulder because of the swelling but its not RA . so treat each symptom differently I noticed I lost several pounds from better eating habits and yes you will crave dairy .

  • Hi Winson, welcome to the club. I second Kai on both reply's. From readying your post I see you are fairly new to all this. It is sad, but it is what it is and you, like me and everyone else that has this disease must take charge of your own health, if you don't do it no one else really will. Please if you will, remember to always check with your doctor before taking advice from any of us, while some folks here really do know their stuff, they simply don't know your condition like your Rheumatoligist does and seriously if you don't have confidence in your Rheumatoligist, get another one. I'm so glad for you that you are getting a second opinion on your diagnosis, that's a really really good thing to do.

    Sometimes while taking some meds your body will have to get used to them and in doing so in time you might be able to tolerate them and the side effects may go away. We will hope and will pray for that end. Another thing is, you really shouldn't stop any medicines suddenly without doctor approval. Remember always....doctor approval, this is serious stuff. Keep looking up and keep us updated as to your condition etc. Blessings, Brian

  • When I was switched to Methotrexate I was take off of the Hydroxychloroquine (200mg twice a day). I have been on Duloxetine 60mg for about 5 years, I also take Vyvance (for binge eating) and that helps with my energy and fatigue a little bit too. But the Methotrexate knocks me out for about 12 hours and then I can only partake in simple activities or I get just wiped out really fast. I've only been on it for 6 weeks now but I'm going to give it a try.

  • I was just diagnosed with RA a little over a month ago and have been taking methotrexate for about 4 weeks. 6 pills one day a week with extra folic acid and a handful of other supplements. (I have Crohn's Disease too).

    When i take the methotrexate i am out for 12 hours after taking it. I feel almost drunk. I usually take it like 9pm on Tuesday. Then I am just wiped out and tired for the remainder of my Wednesday.

    I am glad to hear that i am not the only one with a 12 hour haze. Lol

  • Hi Winston. I am 64 and diagnosed for about a year. It has been a rough year, but has gotten much better. I have joint involvement in my shoulders, neck, sternum, rib junctures at spinal column, hips, knees and hands. Methotrexate took about 3 months to kick in but it finally did. Made me so sleepy for 1-2 days and icky stomach. My rheumatologist changed my daily folic acid to weekly Leucovorin Calcium 5MG and added Omeprazole DR 20 MG 30 minutes before mess and BOY has that made the nauseous feeling go away. I also switched from evening dose of MTX to a breakfast dose and that has helped my sleepiness for some unknown reason.

    Anyway, I hope that helps. This disease is just awful, but I just decided that I am going to fight it every moment. Along with a good cry every 2 weeks, it seems to work for me.

    All the best and hang in there.


  • I have RA and my doctor put me on Methotrexate 2.5mg 8 pills once per week plus folic acid once per day. It really helped until labs came back that liver was being affected, so now I'm off the meds, have swolen joints and pain until he can find another treatment for me. Currently trying methoprednosolone 4mg, once per day. Helps a little during day hours but pain is back in the mornings and at night. I have difficulty raising up from chairs.

  • Tell your dr. There are alot of different meds for RA. Not everyone can take some of them. I personally am on methotrexate, and enbrel.

You may also like...